‘Stunning’ Link Between Pfizer Vaccine and Myocarditis in Teens, Study Shows

‘Stunning’ Link Between Pfizer Vaccine and Myocarditis in Teens, Study Shows By Megan Redshaw for Children’s Health Defense

A preprint study of adolescents conducted during Thailand’s national COVID-19 vaccination campaign showed what one physician described as a “stunning” association between myocarditis and the Pfizer-BioNTech vaccine.

A prospective study in Thailand conducted during the country’s national COVID-19 vaccination campaign for adolescents showed what one physician described as a “stunning” association between myocarditis and the Pfizer-BioNTech vaccine.

The preprint, accepted for publication in a peer-reviewed journal, involved 314 participants ages 13-18 who were healthy and without abnormal symptoms after receiving their first vaccine dose.

Participants with a history of cardiomyopathy, tuberculous pericarditis or constrictive pericarditis and severe allergic reaction to the COVID-19 vaccine were excluded from the study.

Although the study included 314 adolescents, 13 were excluded from the findings as they were “lost to follow-up.”

Of the 301 remaining participants, 202 (67.1%) were male.

Researchers found that 18% of the 301 teens analyzed had an abnormal electrocardiogram, or EKG after receiving their second dose of Pfizer, 3.5% of males developed myopericarditis or subclinical myocarditis, two were hospitalized and one was admitted to the ICU for heart problems.

Cardiovascular adverse events observed during the study included tachycardia (7.64%), shortness of breath (6.64%), palpitation (4.32%), chest pain (4.32%) and hypertension (3.99%).

Fifty-four adolescents had abnormal electrocardiograms after vaccination, three patients had minimal pericardial effusion with findings compatible with subacute myopericarditis and six patients experienced mitral valve prolapse.

Myocarditis is inflammation of the heart muscle that can lead to cardiac arrhythmia and death. According to the National Organization for Rare Disorders, myocarditis can result from infections, but “more commonly the myocarditis is a result of the body’s immune reaction to the initial heart damage.”

Pericarditis is inflammation of the tissue surrounding the heart that can cause sharp chest pain and other symptoms.

According to the study, the most common symptom was chest pain, followed by chest discomfort, fever and headache.

Three patients between the ages of 13 and 18 reported chest pain and biomarkers were evaluated. All three reported the symptoms within 24-48 hours of receiving the second dose of Pfizer.

Four patients had no symptoms but had elevated biomarkers.

All patients were male and had abnormal electrocardiograms, particularly sinus tachycardia. The clinical course was mild in all cases.

Continue Reading / Children’s Health Defense >>>

Related posts